I'm a male, age 18, and I'm having a whole lot of trouble urinating. I've had trouble with this in the past, but god, it's never been this bad. A few years ago I first noticed difficulty peeing at my ex girlfriend's house. Looking into the condition, I figured it must be paruresis. However, last year, after getting surgery (I had a pilonidal sinus removed), I found that I COULD NOT pee when I got home. I figured it must have been an after effect of the anesthesia, or perhaps a side effect of the vicodin they gave me the suppress the pain. Eventually I was able to get a stream going again, though I noticed that it was more difficult than before, and around others I still could not go, providing me with more evidence for my paruresis hypothesis. Then I went off to college, and knowing that in college, where there are people around all the time, having paruresis would not be an option, I sought help from a urologist. The urologist told me that he believed I had a narrow bladder neck, which, coupled with anxiety, was keeping me from urinating. He gave me a pill called flomax. Now that seemed to help me to urinate when I was on my own, but did nothing for my paruresis. Now just this past Monday, I noticed my symptoms suddenly got much worse. Even when I was on my own, no matter how full my bladder was, no matter how painful the pinching sensation at the base of my urethra was, I could not go without using my stomach muscles to push the urine out of my bladder (like I would push if I were constipated). Even if I could get a stream going, it was very weak, and didn't last long, I would need to use those stomach muscles to keep it going. I immediately went to my campus's health services office and told them what was up. They first assumed I had a urinary tract infection, but the test came back negative. They recommended that I up my dosage of flomax. Today has been the first day I've used the higher dose of flomax, and I have seen little -- if any improvement.
On a different note, the other day I masturbated and almost nothing came out. The urologist told me that the flomax causes retrograde ejaculation, but this was in the morning after my flomax has usually worn off (this was at a time of day when I have masturbated and ejaculated before, but no more than a little dribble oozed out. Usually when the flomax is in effect, absolutely nothing comes out). This leads me to believe that maybe there is some sort of problem with my prostate, but no matter what doctor I talk to, they all assure me that I'm too young to be having problems with my prostate. What do you guys think?
I've been doing some research, and my symptoms seem to match prostatitis. I failed to mention this before, but after I masturbate or urinate, there's this slight tingling sensation which seems to be coming right from the middle of my urethra. Also, once, as I was taking a crap (for lack of better terminology), I noticed a bit of what seemed like ejaculatory fluid coming out of the tip of my urethra. I'm almost positive it's prostatitis. I'm going to see the doctor again in a week, and I'm going to insist that it MUST be prostatitis, we'll see what he says. Are there any cures or treatments for prostatitis? Is there anything that might have caused me to develop such a condition at my age, or is it just genetic? What do I do? I could use some advice.
Do insist that he check for prostate problems. Since I'm a female I'm not sure what prostatitis is. I take it that it's an inflammation of the prostate gland? If so, then I would think there would be a treatment for it like antibiotics. I'll have to look that up and see.
Yes, prostatitis is an inflammation of the prostate gland. It seems to be getting easier to urinate, and I've noticed that flomax is sometimes proscribed for prostate issues, so perhaps doubling my dosage on that was a good idea. Perhaps this whole thing has more to do with anxiety than I thought, because as soon as I started to relax, spent some time with my friends, and listened to some music, something I hadn't done all week, I was able to flow with LESS difficulty (though not without any difficulty).
I did look it up and saw that it was inflammation of the prostate gland. Maybe the increase in your meds is helping. If you have anxiety it can cause all sorts of weird symptoms and problems. I have anxiety myself so I understand. Your still having a little difficulty so if this does'nt let up soon you need to get back to see your Dr.
The difficulty has been disappearing with the increase in my medicine, but the sensations of inflammation are not. It definitely burns when I pee sometimes, I'm going to the bathroom more frequently than I would normally, and afterward sometimes my penis feels itchy on the inside, almost like my urethra is irritated, but that would indicate a urinary tract infection which the doctors said I don't have. I'm going back to the doc on Wednesday.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.